MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM FLEXIBLE HEXAGONAL SCREWDRIVER COATED; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 5.0MM FLEXIBLE HEXAGONAL SCREWDRIVER COATED; SCREWDRIVERS
Catalog Number 357.417
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/30/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is expected to be returned for manufacturer review/investigation, but has yet to be received.A review of the device history records has been requested.The investigation could not be completed; no conclusion could be drawn, as no product was received.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2018, one (1) flexible hexagonal screwdriver coated broke.It is unknown when was the issue discovered.It is unknown if there was a patient or procedure involvement.This report is for one (1) 5.0mm flexible hexagonal screwdriver coated.This is report 1 of 1 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.Dhr review was completed.Part # 357.417.Synthes lot # 7681002.Supplier lot # 7681002.Release to warehouse date: 28oct2014.Supplier: (b)(4).The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.No ncr's were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Customer quality conducted an investigation of the returned device.Investigation flow: broken.Visual inspection: the 5mm hex screwdriver was received at us customer quality (cq) with the flexible shaft of the screwdriver bent.There were no visual signs of anything broken.It was determined that the received condition does not agree with the complaint description as the device is not broken (2 or more pieces) as reported.However, the device is significantly bent, thus, the overall complaint is confirmed.The internal coiled shaft bend is located approximately 20mm proximal to the distal edge of the black silicone over molded region.Does received condition agree with the complaint description? no- reported condition is broke and received condition is bent.Dhr review: the returned device was manufactured in october 2014 and is over 4 years old.No ncr's were generated during production.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.Document/specification review: the following design drawing(s) were reviewed.5mm hex screwdriver flexible shaft: flexible shaft component: the 357.417 flexible hexagonal screwdriver is a reusable instrument routinely used in the titanium trochanteric fixation nail system to engage the nail's internal locking mechanism screw.No product design issues or discrepancies were observed during this investigation.Dimensional inspection: the over molded shaft diameter near the bend measured ø14.40mm at cq which is within specification of ø15.0 +/-0.8mm per drawing.The coiled internal shaft was not accessible for dimensional inspection due to the assembled condition of the device.Material analysis: the design specifies that the coiled flexible internal shaft component is to be manufactured from 301 stainless steel material.The material and relevant material properties were determined to be conforming at the time of manufacture based on review of the dhr.Was the complaint confirmed? yes- for condition of bent rather than reported condition of broken.Conclusion: the complaint condition is confirmed for a bent device as the screwdriver was received with the flexible shaft bent.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces.No new, unique or different patient harms were identified as a result of this evaluation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The device was received, and the product evaluation is in progress.No conclusion can be drawn.Additionally, device history records review has been requested.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
5.0MM FLEXIBLE HEXAGONAL SCREWDRIVER COATED
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8071756
Report Number2939274-2018-54995
Device Sequence Number16675475
Product Code HXX
UDI-Device Identifier10886982196408
UDI-Public(01)10886982196408
Combination Product (Y/N)N
Initial Reporter StateKY
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number357.417
Device Lot Number7681002
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2018
Initial Date Received by Manufacturer 10/30/2018
Supplement Date Received by Manufacturer11/20/2018
12/20/2018
Initial Report FDA Received Date11/14/2018
Supplement Report FDA Received Date12/10/2018
12/26/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1